Florida, 2014Rip Current in Florida, July 19, 2014
July 19, 2014 · NWS MLB · 1 event in 1 county or zone
A local man was pulled from the surf and died after being caught in a rip current.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A local man was pulled from the surf and died after being caught in a rip current.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 19, 9:40 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 19, 9:40 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1040 AM EDT SAT JUL 19 2014
.DISCUSSION...
LATEST WX PATTERN SHOWS THE FL PENINSULA UNDER THE INFLUENCE OF A
BROAD AND DEEP ATLC RIDGE AXIS THAT HAS BEEN BISECTED BY A SHORT
WAVE TROF OVER THE BAHAMA BANK THAT BRANCHES OUT FROM THE FRONTAL
TROF OVER THE DEEP SOUTH. MORNING SOUNDINGS SHOW A TIGHT MOISTURE
GRADIENT ACRS CENTRAL FL: KTBW REMAINS UNDER A SLUG OF DRY AIR WITH
PWAT VALUES ARND 1.2"...WHICH INCREASE TO 1.7"-2.0" BTWN KJAX-KMFL.
TEMPS OFF THE KXMR SOUNDING REVEAL A WEAK THERMODYNAMIC PROFILE OVER
HEAD WITH H70 TEMPS BTWN 10-11C...H50 TEMPS ARND -5C. RUC40 ANALYSIS
CONFIRMS THIS WITH LAPSE RATES THRU THE H85-H50 LYR LARGELY BTWN
5.0-5.5C/KM.
ALOFT...A DEEP ANTICYCLONE CENTERED OVER THE CENTRAL/SE GOMEX WILL
GENERATE A WEAK N/NWRLY STEERING FLOW WHILE MAINTAINING THE WEAK
THERMODYNAMIC PROFILE ACRS CENTRAL FL. THE WILDCARD FOR THE DAY IS A
SMALL POCKET OF MID LVL VORTICITY ASSOCD WITH THE AFOREMENTIONED
FRONTAL TROF. WHILE THE GOMEX RIDGE WILL BLOCK OUT THE MAJORITY OF
THIS ENERGY...IT IS NOT OUT OF THE QUESTION THAT A PORTION OF THIS
ENERGY MAY BRUSH THE NRN CWA AS IT WORKS ITS WAY E/SE ARND LEADING
EDGE OF THE RIDGE. SHOULD THIS ENERGY MANAGE TO ERODE THE NE FLANK
OF THE RIDGE...LATE AFTN/EARLY EVNG CONVECTION CHANCES WILL INCREASE
ACRS THE NRN CWA N OF THE BEACH LINE EXPRESSWAY.
CI DECK ALOFT IS ERODING...AND WITH SFC DEWPOINTS IN THE
M70S...EXPECT ISOLD SHRA/TSRAS TO DEVELOP ALONG THE EAST COAST SEA
BREEZE BNDRY BY EARLY AFTN. STORM CHANCES WILL INCREASE BY LATE
AFTN/ERLY EVNG ALONG THE FL TURNPIKE AS THE EAST AND WEST COAST
SEA BREEZES BEGIN TO INTERACT. N/NW STEERING FLOW MAY ALLOW SOME
BLOW BACK PRECIP TO OCCUR N OF THE CAPE...BUT THE BULK OF ANY PRECIP
WILL BE CONFINED TO THE INTERIOR.
MORNING UPDATE TO BUMP POPS UP BY 10PCT ACRS THE BOARD...FOCUSING ON
THE LATE AFTN PD.
&&
.AVIATION...
THRU 19/16Z...SFC WNDS BCMG E/NE ARND 10KTS COASTAL SITES...5-10KTS
INTERIOR SITES...CIGS AOA FL120. BTWN 19/18Z-19/24Z...ISOLD MVFR
SHRAS/IFR TSRAS W OF KSFB-KORL MVG S ARND 10KTS. BTWN
20/00Z-20/03Z...VFR ALL SITES...SFC WNDS BCMG LGT/VRBL.
&&
.MARINE...
BROAD SFC/LOW LVL RIDGE AXIS DRAPED OVER THE CENTRAL/SRN FL
PENINSULA GENERATING LIGHT/VARIABLE WINDS ACRS THE LCL ATLC THIS
MORNING...SEAS AOB 2FT NEARSHORE AND 2-3FT OFFSHORE...MAINLY DUE TO
AN ERLY BACKGROUND SWELL. WEAK PGRAD WILL ALLOW THE EAST COAST SEA
BREEZE TO DVLP BY MIDDAY...SFC/BNDRY LYR WINDS SHIFTING TO E/NE AND
INCREASING TO ARND 10KTS. LITTLE CHANGE IN SEA HEIGHTS. SLGT CHC OF
AFTN/EVNG TSTMS MOVING OFFSHORE N OF PORT CANAVERAL.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...BRAGAW
RADAR/IMPACT WX.......WIMMER
Hazardous weather outlook, Jul 19, 10:49 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1149 AM EDT SAT JUL 19 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1149 AM EDT SAT JUL 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
DRY AIR IN PLACE ACROSS THE REGION AND THE INFLUENCE FROM AN
UPPER LEVEL RIDGE WILL CONTINUE TO KEEP THUNDERSTORM CHANCES BELOW
NORMAL TODAY. ISOLATED STORMS WILL DEVELOP AT THE COAST ALONG THE
EAST COAST SEA BREEZE IN THE EARLY AFTERNOON BEFORE MOVING INLAND.
SCATTERED LIGHTNING STORMS AWAY FROM THE COAST AND INLAND ARE
EXPECTED ALONG THE SEA BREEZE AS IT PRESSES WESTWARD DURING THE
AFTERNOON. THE BEST OPPORTUNITY FOR LIGHTNING STORMS SHOULD BE
OVER THE WESTERN HALF OF EAST CENTRAL FLORIDA AND WEST OF ORLANDO
IN LAKE COUNTY WHERE THE EAST AND WEST COAST SEA BREEZE COLLISIONS
ARE MOST LIKELY TO OCCUR. A FEW STORMS MAY PUSH BACK TOWARDS THE
VOLUSIA COUNTY COAST THIS EVENING.
CONTINUING DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL ENHANCE
THE THREAT FOR GUSTY WINDS UP TO 40 MPH WITHIN ANY STORMS THAT
DEVELOP TODAY. BRIEF DOWNPOURS AND DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES WILL ALSO ACCOMPANY ANY STORMS THAT DEVELOP.
.RIP CURRENT IMPACT...
A SMALL SWELL MOVING INTO THE WATERS WILL LEAD TO A LOW TO MODERATE
THREAT OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES THIS
AFTERNOON AND EARLY EVENING. CHECK WITH OCEAN RESCUE AND BEACH
PATROL FOR LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A
LIFEGUARD.
.MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF GENERATING
WIND GUSTS IN EXCESS OF 34 KNOTS. STORMS WILL DEVELOP ALONG THE
COAST DURING THE EARLY AFTERNOON AFFECTING THE INTRACOASTAL WATERS
BEFORE MOVING INLAND WITH THE EAST COAST SEA BREEZE POSING A THREAT
TO BOATERS OVER THE INLAND LAKES DURING THE AFTERNOON AND EVENING
HOURS. A FEW STORMS MAY ALSO MOVE OFFSHORE NORTH OF CAPE CANAVERAL
DURING THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
BETTER MOISTURE WILL RETURN TO THE REGION ON SUNDAY...BRINGING
AFTERNOON STORM CHANCES NEAR AVERAGE. A MORE UNSETTLED PATTERN IS
EXPECTED FOR THE REMAINDER OF THE WEEK WITH SCATTERED TO NUMEROUS
SHOWER AND STORMS EACH AFTERNOON AND EVENING. PREVAILING LIGHT
EAST-SOUTHEAST WINDS WILL FAVOR THE INTERIOR FOR STORM DEVELOPMENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MOSES/UPDATED WIMMER
Rip Current, Brevard
- When
- July 19, 1:30 PM EST
- Where
- Brevard forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 31-year old man from Mims died of drowning after being caught in a rip current at an unguarded beach. A considerable amount of rip current rescues occurred during the day north at Daytona Beach and south at Cocoa Beach.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 19, 20141 death · 1 event
- Flash Flooding and Debris Flow in Nevada, July 19 to 21, 2014$110,000 · 1.25 in hail · 13 events
- Flash Flood and Hail in New Mexico, July 19, 2014$50,000 · 1 in hail · 7 events
- Wildfire in Washington, July 19 to 23, 2014$22,000 · 2 events
- Damaging Wind and Lightning Strike in Florida, July 19 to 20, 20141 injured · $500 · 3 events
- Flash Flooding and Heavy Rain in Hawaii, July 19 to 22, 20149 events
- Hail in South Dakota, July 19, 20141 in hail · 3 events
- Flash Flood and Hail in Colorado, July 19, 20141.75 in hail · 2 events
- Waterspout in Gulf of Mexico, July 19, 20141 event
- Heavy Rain in Texas, July 19, 20141 event
- Marine Thunderstorm Wind in Gulf of Mexico, July 19, 20141 event
- Hail in New Mexico, July 19, 20141.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523599.